Pennsylvania, 2005

Flash Flood in Pennsylvania, November 29, 2005

November 29, 2005 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 29, 2:49 AM EST, 12 hours 16 minutes earlier.

Area forecast discussion, Nov 29, 2:49 AM EST, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 AM EST TUE NOV 29 2005

.SHORT TERM (TODAY THROUGH WEDNESDAY)...

CDFNT WAS MOVG ACRS THE WRN PERIMETER OF THE CWA AS OF 07Z WITH
WIDESPREAD SHRA AND ISOLD TSRA CONTG TO DVLP. WINDY CONDITIONS
ALSO CONTG WITH SOME ISOLD GUSTS NR ADV CRITERIA OVR AREAS N OF
OUR CWA.

LLVL JET CORE PROGGED TO DVLP WELL TO THE NE OVR ERN NY LTR THIS
MRNG...SO THREAT OF HIGHWEST WND AND HEAVY RAFALL WL ALSO
SHIFT...HENCE NO WND ADVISORY OR FLOOD WATCH WITH FF GUIDANCE NR 2
INCHES.

FRONT SHOULD EXIT THE AREA THIS AFTN WITH DECREASING RAFALL AND
STEADY TO SLOWLY FALLING TEMPS. SEASONABLY COLDER AIR AND DRIER
CONDITIONS WL ADVECT OVR THE AREA WITH SFC HIGH PRESSURE IN PLACE
BY WED.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...

NO MAJOR CHANGES TO LONG TERM PDS THIS ISSUANCE WITH NEGATIVELY
TILTED TROF PROGGED TO X THE REGION BY WEEKS END...WITH PCPN CHCS
AND BELOW NORMAL TEMPS.

&&

.AVIATION...

BASED ON RECENT METARS AND NAM FORECAST SOUNDINGS...EXPECT SOUTHEAST
WINDS TO GUST TO NEAR 30 KTS UNTIL THE COLD FRONTAL PASSAGE. THE
PREFRONTAL BAND OF SHOWERS CAN OCCASIONALLY LOWER CEILINGS AND
VISIBILITIES INTO THE MVFR RANGE (3SM -SHRA BR OVC020). LOW LEVELS
APPEAR TOO STABLE FOR THUNDERSTORMS TO DEVELOP.

REGARDING THE TIMING OF THE COLD FRONTAL PASSAGE...USED A BLEND OF
NAM AND RUC MODEL RUNS...THAT SLOWED THE EASTWARD MOVEMENT DOWN FROM
THE CURRENT SPEED OF 25 KTS. WITH FRONT GOING THROUGH KZZV AT
05Z...THE COLD FRONTAL PASSAGE WAS TIMED FOR KFKL-KPIT NEAR 13Z AND
KDUJ-KMGW MORE LIKE 14Z-15Z. HOWEVER ITS POSSIBLE IT COULD BE SLOWER
THAN THAT. POSTFRONTAL CONDITIONS...BASED ON UPWIND METARS AND NAM
SOUNDINGS....CAN INCLUDE MVFR CEILINGS (OVC025) DUE TO THE COLD
ADVECTION ON DIMINISHING SOUTHWEST WINDS...BUT VISIBILITIES SHOULD
BECOME GENERALLY P6SM ONCE THE SHOWERS SUBSIDE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

15/11
Hazardous weather outlook, Nov 29, 4:28 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 AM EST TUE NOV 29 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-300930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
428 AM EST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Pittsburgh radar (KPBZ), 97 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Indiana

When
November 29, 3:05 PM EST to 4:30 PM EST
Where
Indiana County, Brush Vly
Reported by
TRAINED SPOTTER
Coordinates
40.533, -79.067

Little Brush Creek flooded Whitetail Lane.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480875.